MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received a user facility medwatch report # 2000330000-2020-8043.The event description states: "we opened a 7fr 90cm angled destination introducer.Upon trying to insert it, the surgeon noticed that it was bent and flattened, so it was unusable.A new introducer was open, and the other was removed from the field.Original intended procedure: left brachial cutdown for access.Dilatation and stenting superior mesenteric artery." additional information was received on 17sep2020.The issue was found while attempting to be inserted into the patient.The patient's condition was good.The procedure was successfully completed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 7fr 90 cm destination sheath and dilator was received for product evaluation.The dilator was partially mated to the sheath when received.Visual inspection of the sheath revealed a flattened segment.Measurements of the first flattened segment was found to be starting at 32 cm from the hub and ended at 40 cm.The dilator was partially mated with 30 cm from the dilator hub sticking out of the sheath.No other visual anomalies were observed.The complaint can be confirmed for sheath mechanical damage.The operations quality engineer was notified of the complaint.Based on the investigation and consultation with operations quality engineer, the cause of the event cannot be determined as it is likely that the flattening of the sheaths could have occurred due to the application of transverse compressive forces.The source of these forces could not be determined.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10626204
Report Number1118880-2020-00238
Device Sequence Number11564528
Product Code DYB
UDI-Device Identifier00389701007878
UDI-Public00389701007878
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue NumberRSC08
Device Lot NumberWN28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight73